Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
noah

Rytary

Recommended Posts

Not so good.  I'm 58 years old and was diagnosed with pd about 17 years ago.  I've been on Sinemet for 15+ years.  I was prescribed the weakest strength (out of the four) 23.75/95.   The first time I tried it, i took one every three or four hours during the day.  Didn't feel anything at all.  Next day, same schedule, but two at a time.  Nothing.   I tried three at a time (different day) and still nothing.  Same thing a couple of days later with four at a time, still felt nothing.  So I went back to the 50/200cr's I've been using for years now.  i get a lot of side effects, but at least when they are over, there is some relief for a while.    Hopefully, you will have better luck.   ken

Share this post


Link to post
Share on other sites

 

Yes, and I have been meaning to post about it.

 

I take three pills every 5-6 hours, four times a day.  I was taking Sinemet 2 x 25/100's every two hours and was starting to feel crappy.  At first Rytary didn't seem to be much different, but then after a week things got a lot better.  Overall Rytary gives me relief for a longer period of time and I feel much more "normal" with no side-effects to date.  I also take  Amantadine 3 x a day.

 

ALSO At the same time I started Rytary, I started going on long bike rides at least every other day with my wife on our new TerraTrike Tandem recumbent bicycle. I think the exercise has helped too.

Share this post


Link to post
Share on other sites

I am going to give rytary a try but am going to wait a few weeks when I have vacation in case there are any weird symptoms. The one thing I miss is the ability to ride my bike. Can you tell me more about this bike you referred to?

Share this post


Link to post
Share on other sites

Yes, and I have been meaning to post about it.

 

I take three pills every 5-6 hours, four times a day.  I was taking Sinemet 2 x 25/100's every two hours and was starting to feel crappy.  At first Rytary didn't seem to be much different, but then after a week things got a lot better.  Overall Rytary gives me relief for a longer period of time and I feel much more "normal" with no side-effects to date.  I also take  Amantadine 3 x a day.

 

ALSO At the same time I started Rytary, I started going on long bike rides at least every other day with my wife on our new TerraTrike Tandem recumbent bicycle. I think the exercise has helped too.

Luthersfaith -  How are you doing on Rytary now?

Share this post


Link to post
Share on other sites

 

Hi, I haven't been around here much lately, so sorry for the late reply.

 

Rotary is working great.  At my last checkup with my MDS he said I improve a few points.

 

I take 3 pills every 5-6 hours and 2 at bedtime.  And Amantadine 3 x a day.

 

I keep very active, standing all day at work and upper body muscles get a workout too.

 

With the colder weather bike riding is being phased out... so I bought a rowing machine to keep working out.,,,,,,

Share this post


Link to post
Share on other sites

ok, so Rytary is coming around for me but this morning about 5 hrs into dose I am pretty stiff but no aches or pains.  I realy want to wait to dose again until my next due time which is precisely 2 hrs away.   Any suggestions?  Presently taking 3 doses of 3 capsules per day then usinga 125mg Stalevo in the middle of the 2nd dose to bridge the gap until the 3rd dose is due when that dose weans of early at times. All of this has been run through and approved by my neuro.  Thanks again.  I do feel sleepy on it and does feel like food interferes with the absorption at times even if consumed after 2 hrs or before 2 hrs of dose.

 

Luthersfaith, what strength are you taking?

Edited by cberns

Share this post


Link to post
Share on other sites

Greetings.

I started taking 23.75/95 mg Rytary in March to replace Sinemet, which I had been taking in various doses since 2009, when I was diagnosed (am 58-year-old male).

Sinemet at first worked great, but gradually the on time diminished to two to two and a half hours, plus it nauseated me.

Good news about Rytary: It doesn't upset your stomach, or at least my stomach.

Not so good news:  The on time didn't last so long for me. I'd feel the effect for about three and a half hours when I started it. Now I take four capsules every two and a half to three hours four times a day. Sometimes I divide the last dose into two portions.

Someone asked if food interferes with Rytary's absorption. Yes. The first time I took it I despaired because I didn't feel anything for a couple of hours. Even on an empty stomach, the first dose of the day seems to take a long time to start. I solved this by taking one 25-100 Sinemet to get my dopamine jump-started. This size dose doesn't make me sick. I wait about 10-15 minutes and take a bowl of cereal and coffee. 45 minutes later I take the Rytary. This works for me.

My neurologist suggested taking a bit of Sinemet with the Rytary later in the day to stretch out the on time. This works, but less is better, like half a Sinemet, because too much has me bouncing off the walls.

A manufacturer's rep was visiting my neurologist around the time I started Rytary and gave him a card that me neurologist gave me that subidizes the cost of the meds.

Good luck.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×